Levamisole-induced neutropenia and agranulocytosis: Association with hla b27 leukocyte agglutinating and lymphocytotoxic antibodies

L. Hodinka, P. Géher, Katalin Merétey, Eva K. Gyódi, G. Gy Petrányi, S. Bozsóky

Research output: Contribution to journalArticle

35 Citations (Scopus)

Abstract

Among 37 patients treated with levamisole for rheumatoid arthritis (n = 19), for Reiter’s disease (n = 4) and for chronic articular brucellosis (n = 14) followed up during 6–12 months, 3 developed agranulocytosis and 3 severe neutropenia. Serum samples drawn before and during treatment were tested for leukocyte agglutinating and lymphocytotoxic antibodies. Leukocyte agglutinating antibodies were induced in 8 patients, in 5 of them in association with agranulocytosis or neutropenia. In 1 patient with agranulocytosis and in another one with neutropenia lymphocytotoxic antibodies were also induced. Two agranulocytotic and one neutropenic patient possessed HLA B27 antigen. In altogether 11 HLA B27 carriers the numbers of circulating neutrophils were significantly reduced during levamisole treatment when compared with those of patients lacking HLA B27 antigen.

Original languageEnglish
Pages (from-to)460-464
Number of pages5
JournalInternational archives of allergy and immunology
Volume65
Issue number4
DOIs
Publication statusPublished - Jan 1 1981

ASJC Scopus subject areas

  • Immunology and Allergy
  • Immunology

Fingerprint Dive into the research topics of 'Levamisole-induced neutropenia and agranulocytosis: Association with hla b27 leukocyte agglutinating and lymphocytotoxic antibodies'. Together they form a unique fingerprint.

  • Cite this